Alert archive / Kansas / Frost Advisories in 2016
Frost Advisory 3, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Nov 7, 2016, 2:59 PM CST for 7 counties in Kansas. It took effect at Nov 9, 2016, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2016, 2:59 PM CST (20:59 UTC)
- In effect from
- Nov 9, 2016, 12:00 AM CST
- Expired
- Nov 9, 2016, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Chase County, KS, Harvey County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 73 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092 WWUS73 KICT 072059 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 259 PM CST MON NOV 7 2016 ...FROST IS EXPECTED TUESDAY NIGHT WITH A FREEZE POSSIBLE OVER PARTS OF CENTRAL KANSAS... KSZ049>053-067-068-081100- /O.NEW.KICT.FR.Y.0003.161109T0600Z-161109T1500Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON... HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY... HUTCHINSON...NEWTON 259 PM CST MON NOV 7 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 9 AM CST WEDNESDAY. * TEMPERATURES...ARE EXPECTED TO FALL INTO MID 30S LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...OF THE FROST MAY HARM OR KILL TEMPERATURE SENSITIVE PLANTS AND FLOWERS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ032-033-047-048-081100- /O.NEW.KICT.FZ.A.0001.161109T0600Z-161109T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...SYLVAN GROVE... GREAT BEND...ELLSWORTH...WILSON 259 PM CST MON NOV 7 2016 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * TEMPERATURES...ARE EXPECTED TO FALL INTO LOWER 30S LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...INCLUDE WIDESPREAD FROST AND FREEZING TEMPERATURES WHICH MAY HARM OR KILL SENSITIVE PLANTS OR FLOWERS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
4 follow-up statements
508 WWUS73 KICT 080842 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 242 AM CST TUE NOV 8 2016 ...FROST IS EXPECTED TONIGHT WITH A FREEZE POSSIBLE OVER PORTIONS OF CENTRAL KANSAS... KSZ032-033-047-048-082245- /O.UPG.KICT.FZ.A.0001.161109T0600Z-161109T1500Z/ /O.NEW.KICT.FZ.W.0002.161109T0600Z-161109T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...SYLVAN GROVE... GREAT BEND...ELLSWORTH...WILSON 242 AM CST TUE NOV 8 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. * TEMPERATURES...ARE EXPECTED TO DROP TO 30 TO 32. * TIMING...THE COLDEST TEMPERATURES WILL BE AROUND SUNRISE WEDNESDAY MORNING. * IMPACTS...INCLUDE WIDESPREAD FROST AND FREEZING TEMPERATURES WHICH MAY HARM OR KILL SENSITIVE PLANTS OR FLOWERS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ049>053-067-068-082245- /O.CON.KICT.FR.Y.0003.161109T0600Z-161109T1500Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON... HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY... HUTCHINSON...NEWTON 242 AM CST TUE NOV 8 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... * TEMPERATURES...ARE EXPECTED TO FALL INTO THE MIDDLE 30S LATE TONIGHT INTO EARLY WEDNESDAY MORNING. * IMPACTS...OF THE FROST MAY HARM OR KILL TEMPERATURE SENSITIVE PLANTS AND FLOWERS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KETCHAM
225 WWUS73 KICT 081955 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 155 PM CST TUE NOV 8 2016 ...A FROST AND LIGHT FREEZE IS EXPECTED ACROSS CENTRAL KANSAS LATE TONIGHT... KSZ032-033-047-048-091000- /O.CON.KICT.FZ.W.0002.161109T0600Z-161109T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...SYLVAN GROVE... GREAT BEND...ELLSWORTH...WILSON 155 PM CST TUE NOV 8 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... * TEMPERATURES...WILL FALL INTO THE LOWER 30S LATE TONIGHT. * TIMING...THE COLDEST TEMPERATURES WILL BE AROUND SUNRISE EARLY WEDNESDAY MORNING. * IMPACTS...INCLUDE WIDESPREAD FROST AND FREEZING TEMPERATURES WHICH MAY HARM OR KILL SENSITIVE PLANTS OR FLOWERS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ049>053-067-068-091000- /O.CON.KICT.FR.Y.0003.161109T0600Z-161109T1500Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON... HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY... HUTCHINSON...NEWTON 155 PM CST TUE NOV 8 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... * TEMPERATURES...WILL FALL INTO THE MID 30S LATE TONIGHT. * TIMING...THE COLDEST TEMPERATURES WILL BE AROUND SUNRISE EARLY WEDNESDAY MORNING. * IMPACTS...OF THE FROST MAY HARM OR KILL TEMPERATURE SENSITIVE PLANTS AND FLOWERS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KED
370 WWUS73 KICT 090845 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 245 AM CST WED NOV 9 2016 ...WIDESPREAD FROST AND FREEZE IS EXPECTED ACROSS CENTRAL KANSAS THIS MORNING... KSZ032-033-047-048-091500- /O.CON.KICT.FZ.W.0002.000000T0000Z-161109T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...SYLVAN GROVE... GREAT BEND...ELLSWORTH...WILSON 245 AM CST WED NOV 9 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURES...ARE EXPECTED TO BE IN THE LOWER TO MIDDLE 30S. * TIMING...THE COLDEST TEMPERATURES WILL BE AROUND SUNRISE EARLY THIS MORNING. * IMPACTS...INCLUDE WIDESPREAD FROST AND FREEZING TEMPERATURES WHICH MAY HARM OR KILL SENSITIVE PLANTS OR FLOWERS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ049>053-067-068-091500- /O.CON.KICT.FR.Y.0003.000000T0000Z-161109T1500Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON... HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY... HUTCHINSON...NEWTON 245 AM CST WED NOV 9 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURES...ARE EXPECTED IN THE MIDDLE TO UPPER 30S. * TIMING...THE COLDEST TEMPERATURES WILL BE AROUND SUNRISE EARLY THIS MORNING. * IMPACTS...OF THE FROST MAY HARM OR KILL TEMPERATURE SENSITIVE PLANTS AND FLOWERS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KETCHAM
229 WWUS73 KICT 091451 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 851 AM CST WED NOV 9 2016 KSZ032-033-047-048-091600- /O.EXP.KICT.FZ.W.0002.000000T0000Z-161109T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...SYLVAN GROVE... GREAT BEND...ELLSWORTH...WILSON 851 AM CST WED NOV 9 2016 ...FREEZE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING... TEMPERATURES WILL CONTINUE TO RISE AS WE MOVE THROUGH THE MORNING HOURS. $$ KSZ049>053-067-068-091600- /O.EXP.KICT.FR.Y.0003.000000T0000Z-161109T1500Z/ SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...SALINA...LYONS...STERLING...MCPHERSON... HILLSBORO...MARION...PEABODY...COTTONWOOD FALLS...STRONG CITY... HUTCHINSON...NEWTON 851 AM CST WED NOV 9 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... TEMPERATURES WILL CONTINUE TO RISE AS WE MOVE THROUGH THE MORNING HOURS. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Nov 7, 2:41 PM CST, 18 minutes earlier.
Area forecast discussion, Nov 7, 2:41 PM CST, 18 minutes before
Area Forecast Discussion National Weather Service Wichita KS 241 PM CST Mon Nov 7 2016 .SHORT TERM...(This evening through Thursday night) Issued at 241 PM CST Mon Nov 7 2016 A shortwave trough was situated over the Central Plains States this afternoon with scattered light rain showers impacting much of the region. As this shortwave trough shears East-Southeast over the area tonight...showers will linger across the area. The relative better coverage should occur across southeast Kansas where weak elevated instability may also support an isolated storm. A much deeper moisture profile over southeast KS could result in drizzle development/areas of fog as well. Portions of north central Kansas look to reside on the southern edge of the upper deformation zone across Nebraska, where showers may also become more numerous for a time this evening. Otherwise, northerly winds in the wake of the front will allow low level dry air to spread over the area keeping visibilities up for the most part later tonight. Widespread clouds will keep the diurnal range relatively small across southeast KS where lows in the mid 50s are anticipated. Further west over central KS, some clearing late may allow temperatures to fall into the low 40s. MWM/KED Precip chances will diminish/end from northwest to southeast across the forecast area on Tuesday, with the remnant trof shearing east of the area as the main upper trof drops southeast across the Great Lakes. Cooler/drier high pressure will settle south across the area on Tuesday night. The proximity of the surface ridge should promote a good radiational cooling signal over central Kansas where minimum temperatures look to flirt with freezing. Confidence is fairly high for areas of frost as far south as a Hutchinson to Cottonwood Falls line with some potential for the first freeze of the Fall along the I-70 corridor west of Salina. So appropriate Frost/Freeze headlines will be issued with this forecast issuance for Tuesday night through early Wednesday morning. Ridging aloft and at the surface will prevail over the area into Wednesday with near seasonal temperatures. Dry and warmer weather is on tap for Thursday. Darmofal .LONG TERM...(Friday through Monday) Issued at 241 PM CST Mon Nov 7 2016 Another intrusion of cooler air will advect south across the central Plains on Friday as a significant upper trof affects the northeast CONUS. Remnants of a closed/cut-off upper low over Mexico is shown by some medium range members to drift northeast into the central/southern Plains over the weekend. However moisture return in the recycled return flow looks rather meager for now so will keep the forecast dry. KED && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1158 AM CST Mon Nov 7 2016 LIFR/VLIFR ceilings across central KS are expected to linger through early afternoon before mixing into IFR/MVFR categories. Further east...MVFR cigs prevailed over much of south central and southeast KS. Ceilings and visibilities may lower again this evening ahead of a southward advancing cold front. Behind the cold front...winds will shift to the northwest with drier low level air helping to improve ceilings and visibilities. The best chance to see LIFR/VLIFR conditions tonight will be across southeast KS where deeper low level moisture will reside. Conditions will improve from west to east on Tuesday as high pressure builds south across the area. MWM && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 52 62 38 62 / 50 20 10 0 Hutchinson 50 61 34 62 / 50 20 10 0 Newton 51 60 36 61 / 50 20 10 0 ElDorado 53 61 38 62 / 50 20 10 0 Winfield-KWLD 53 61 41 62 / 50 30 10 0 Russell 42 60 31 61 / 70 10 0 0 Great Bend 43 60 32 61 / 70 10 10 0 Salina 48 62 33 62 / 60 10 0 0 McPherson 49 61 33 61 / 50 20 10 0 Coffeyville 55 61 42 62 / 70 50 10 0 Chanute 54 62 39 62 / 70 50 10 0 Iola 54 62 38 61 / 70 50 10 0 Parsons-KPPF 55 61 41 63 / 70 50 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Frost Advisory from midnight Tuesday night to 9 AM CST Wednesday for KSZ049>053-067-068. Freeze Watch from late Tuesday night through Wednesday morning for KSZ032-033-047-048. && SHORT TERM...KED/MWM LONG TERM...KED AVIATION...MWM
Hazardous weather outlook, Nov 7, 5:03 AM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 503 AM CST MON NOV 7 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 503 AM CST MON NOV 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND EMBEDDED THUNDERSTORMS ARE POSSIBLE TODAY INTO TONIGHT ACROSS THE AREA, BUT STRONG TO SEVERE THUNDERSTORMS ARE UNLIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS MAY LINGER INTO TUESDAY MORNING FOR SOUTHEAST KANSAS. BUT STRONG TO SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. PATCHY FROST IS POSSIBLE ACROSS MOST OF CENTRAL KANSAS ON WEDNESDAY MORNING AND AGAIN ON THURSDAY MORNING AS MORNING LOW TEMPERATURES FALL INTO THE LOWER 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/ KETCHAM
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 2:59 PM CST | Freeze Watch | ICT | Barton, Ellsworth, Lincoln, Russell | 12 hr |
Nearby
Frost Advisories in Kansas, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.